I'm 27 years old. I had a baby 12 weeks ago. I opted for the epidural anastesia. The doctor had to stick me twice for the epidural because he said the first time "it wasn't quite in the right spot." I did not experience back pain or headache for the first 4 weeks after delivery. (I feel it is important to note that I was on percacet and religously taking motrin for the pain of uterine contractions during that 4 week period.)
Once off of pain meds I had a dull backache and headache. I mostly found it annoying and was completely able to funtion normally although it was fairly constant. Day after day the pain has become steadily worse. Eight weeks after I first noticed symtoms, my headahces are completely dibilitating. I cannot stand daylight. I can't sit or stand for very long before the pain becomes horrific.
My back is what is truly frightening me though. Only in the last week have my back pains become so severely intense. Nothing relieves the pain, but sitting is by far the worse place for me to be. The pain is in my lumbar region of my spine radiating down through my hips like a tuning fork. My legs feel weak, but I believe that is from the complete torture of my back. The very spot where the epidural needle was placed is the epicenter of my back pain. The slightest pressure on that particular point will bring me to instant tears and I don't cry easy. There is no swelling visible. Discoloration is hard to say because I have a tatoo running right over the area, but It does not appear to have any redness.
I talked to my doctor before the back pain took center stage. She did not offer any possible causes but agreed with the possibility of a dural punture. I had an MRI and CAT scan. The only issue found was a bulging disc in the region of my worse pain. (Because I am nursing, they did not perform the MRI with the contrast.) My doctor then decided to put me on a steriod and refered me to a physical therapist. Granted, my back pain is now worse than my headache, but I still have the headache. I have never know pain like this. It just won't stop and the propoxyphene-n I was prescribed isn't even kind of helping.
I want to know if I am over-reacting. How much of a strech is it to think there is more than a hernated disc going on here? Could a herniated disc cause all the problems I have? What are other possible causes? What would you do at this point?
Headache is not a typical symptom of a disc herniation but more of a dural leak. Back pain can be a symptom of the disc problem but it is impossible to be certian over the internet. The MRI should show a leak but not always if it is small. Consider a consultation with a neurologist to rule out any inflammation of the spinal canal or cord.
A blood patch may be needed to treat the headache and this is usually done by the anesthesiologist or a spinal injection specialist.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.